Do NOT detox or CT from xanax. Benzo's should always be tapered. I urge a talk with the doctor. If you don't do that and you CT detox you will risk seizures or worse. Take my word for it...the first time they had me on benzo's they did not warn me about it...I got tired of taking them....quit abruptly...wham! I couldn't move the left side of my face for over 6 months and I still have problems blinking my left eye fully.
p.s. she might have built up a tolerance but would not have withdrawals as long as taken prescribed amount.
Hi- Good to see you back! I think the wd's between the two are quite different. The Xanax withdrawal would cause anxiety, insomnia, nervousness, a sense of depersonalization, etc...you know what opiate wd's are like...
If she had a tolerance built up to Xanax she would probably have trouble sleeping and a lot of restlessness. The muscle pain is probably not related but who knows? Nothing surprises me anymore...lol. I hope she feels better soon; have they worked her up for fibromyalgia?
Hi well I detoxed off benzos twice and it s ucked both times xanex actually has it own brain receptor so it is not ezally switched to a long acting benzo you need a doctor to do the taper it took me a good 5mo to get off 4 mg a day it is doable but sleep is all but impossible my ears rang so loud I thought I would go deff all in all even when don right it is hard your saving grace here will be your only on a small dose keep posting for support we all want to see you clean and healthy
Thanks Vicki, good to see you as well and the other moderators.
There has got to be a special place in heaven for you guys. I check in once in a while. Getting older comes with a host of problems.
It is good to see yourself, And Sarah and Gnarly and the others. One thing newbies don't realize is the personal sacrifice you all have given and continue to do.
Thank you guys, really really
When you love someone it is harder to watch them suffer then yourself.
Gnarly we have talked with several different drs. The ama has no clue but the symptoms are real.
Maybe you know? You have detoxed from not only opiates but xanax, do you think the muscle pain, kicking etc. is similar between the two drugs?
It's the only thing I could come up with, some rare disease or wd's, we don't know. But if we had any wits they would be at the end.
Thanks gnarly for all the people you have helped here and I'm sure down in Phoenix.
The docs I have talked to said they're entire training with wd's was about 3 pages and 15 minutes on their way to becoming mds. They don't know.
it would be pretty simple for the dr to figure out. ask them to increase her to 1 mg instead of .5 for a week or so and see if you symptoms go away. don't do this on your own, get the dr on board. sure would be cheaper than putting her through a lot of tests
A very good point. We are pretty tired of drs. at this time but I'll see if I get get them to try that.
I am curious if anyone that had quit both at one time or another. By that I mean at different times, one and then the other after being clean. A comparison of whether or not the detox from zanax is similarly painful? I wondered if someone knew if the muscle pain was similar to the pain of detoxing from oxy that I still remember. We have been chasing this down one rabbit hole after another. The med drs seem at this point to just shrug, and say,,,,,,,,next.
Hi just wanted to touch base to see how your holding up..?? I did not experience the acks and pains detoxing off the xanex but sleep was a problem also my anxiety was off the charts and the ear ringing almost put me over the edge take it one day at a time in a month you will be better keep pushing forward you can only move up from here
I've been on a long slow taper off of benzos since I detoxed off opiates in 2011. I started out at 60 mg of oxazepam, tapered all the way down to 20 mg but kept getting stuck there. I did experience extreme restlessness and insomnia which made me feel achy and tired (but I do suffer from several painful autoimmune illnesses) My doctor switched me to a longer acting benzo (Valium) and I've tapered down to 5 mg. I will finish my taper once I've recovered from my upcoming surgery. I've had no problems dropping since.
I take it for sleep as well as I suffer from terrible insomnia. I also dropped the zoplicone I was taking cold turkey and substituted it with tryptophan and melatonin. I sleep much better and longer now.
I would have your friend get a blood work up done to check for fibromyalgia as Vicki suggested.
And Jinx's suggestion is a good one. If she goes up and her symptoms abate, then clearly she has developed a tolerance and would be better off switching to Valium to taper. This is pretty standard protocol for tapering benzos.
Keep in touch!
Gnarly, thanks for checking back and everyone for their considerations.
Lulu, that is interesting and I appreciate the response.
I didn't/don't have any experience with benzos and the symptoms seem so like wd's and we have chased this for 2 years, it is indeed frustrating. We are headed to the allergy testing here in an hour.
Wishful and hopeful. The hell that is addiction is arrived at by several trails. Like many I found this forum from pain management.
I went to several months of NA and I recomend it for darn near anyone. It doesn't fit all types but can definately be a an eye opening learning experience. But for the Grace of God, there go I. I found out the subtle difference between addiction and drug/opiate dependence. Like I said the difference is slight, but the suffering is much the same. I am thankful that I don't crave.
I came off 200mg's oxy per day, for pain mgmt. I deal with pain all day everyday and found the trade off. I've tried most of the popular methods of pain management and unfortunately for me, opiates have really been the thing that helped most. Of course as many know, the tolerance build up and increased need due to that is imo pretty inescapable. Opiates have been incredibly helpful for managing pain, since the civil war. The problem is they shouldn't be used for more than a month. I think addiction starts much sooner than that.
Thanks for all the comments.